News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Miscellaneous Chest Diseases

Question: Adult Croup


 thejem - Sun Apr 19, 2009 12:40 am

I am a 37 year old female. I have had 'flu' like symptons for 12 days. Wednesday just gone the dr gave me Rulide for it. I have a terrible barking cough. Went to another dr on Saturday (as we were in another area and I could see the family dr I used to see). He said it was adult croup and said to keep taking the Rulide but to add prednisone to it. (for 5 days). I have had 2 doses now. I feel the same and my throat is so sore from coughing. I am losing my voice as well. Is there anything else I can do?
 John Kenyon, CNA - Sun Apr 26, 2009 8:15 pm

User avatar Hello --

While adult croup is usually more of an annoyance than anything else, it can be a big annoyance and, rarely, progress to epiglottitis, which is what makes it so dangerous in children. You do not want this, so by all means continue both medications, and you might also try inhaling steam as well. Cool mist vapor is preferable but not always handy, so even the warm steam from a shower is sometimes helpful. Guaifenesin, an expectorant (Mucinex brand name here in the US) is also sometimes helpful in loosening the exudate and easing the cough effort and has almost no contraindications nor side effects. Should be available over the counter readily. Also, if this does not improve significantly in a few days, by all means return to the (or a) doctor or, if any breathing difficulties (or even the suggestion) should occur, get straight to an emergency facility. This is unlikely to happen, but it can in adults on rare occasions, so one should be aware at least.

I hope this is helfpul to you. Good luck with this and please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here